tremors while on pentasa

by hazel
(pa)

I have been on pentasa for just over a month now for Chrons and developed tremors/body shakes.


Family doc sent me to e.r. when I called to be seen by him for sudden shakiness, headache, dizziness and general feeling of something being off.

After a cat scan, mri, bloodwork, and overnight stay at the hospital I was told this can't be from pentasa(by a neurologist) and then informed it must be stress and maybe valium or anti depressants might help. Valium might help take the edge off when dealing with ignorant "professionals" who are clueless about my disease, but doubt it cures side effects!

I then called my gastroenterologist(didn't consider him first because symptoms seeemed like family doc problem to me)and have yet to hear back from him(did call late in day) but the person who took my call said they doubted it was the pentasa because side effects show up sooner. BTW that's bad info the info I found was in reported cases of tremors and pentasa 100% deveoped them 1-6 months after starting the drug.

I then(too little too late I know) researched more heavily online and have found many sources stating tremors are a rare side effect of this drug.

I am trying the unique cure of stopping the pentasa to stop the tremors. I refuse to take a bunch of other pills to "cure" a side effect no matter how rare.

I am posting this so if anyone else has this problem they know they aren't the only one, and its not stress or anxiety. Also if anyone else has experienced this I would be interested to hear about it-- more proof for the medical geniuses I currently deal with.

Comments for tremors while on pentasa

Click here to add your own comments

tremors on pentasa
by: Teri

I never even considered Pentasa tp be the culprit of the tremors I've been experiencing. However I also experience palpitations too. Has anyone had palpitations with the tremors also? I've been on Pentasa for 19 years and have been in remission for that long from Crohns since I had surgery. I really don't want to get off the Pentasa, but if is the cause of palpitations and the tremors, it's not worth it to stay on it. I thought it was a panic attack or some kind of problem with my thyroid, since thyroid problems run in my family, but niw I'm wondering.?

parkinsons
by: Bill

Hi,I was given Pentasa about a month ago and I have parkinsons Disease,Im feeling this movement with my lips and and unwanted tremors that my Parkinsons medications take of,I think or pretty much sure Pentasa is making parkinson symptoms worse.Going to stop them and see what happens,Look at reglan anti reflux pill,Has been said to throw you into parkinson like symptoms and never goingI don't know if this pentasa in anyway in the same class as Reglan,I was told by neuro doctor to stay away from reglan.I think Pentasa does cause small tremors in my opinion,Im not a Doctor,Just someone with Parkison and taking Pentasa.I still get alot of pains in the stomach and back when taking Pentasa,So may stop anyway.

tremors while on pentasa
by: Lydia D.

If there is one thing that doctors are clueless about it is side-effects.

I had real tremoring - Parkinsons-like when I was on Prednisolone and Pentasa. At the time, I attributed it to the Prednisolone, but it might have been the Pentasa. I did stop the Pentasa due to chronic headaches and at the same time titrated down the Prednisolone and the tremoring disappeared.

For side-effects of medications, I refer you to: www.drugs.com www.rxlist.com

Caveat: As good as the above data bases are, they still don't necessarily list all the potential side-effects.

www.drugs.com has a great interactions checker.

update
by: Hazel

Just a quick update, my g.i. doc got back to me and did agree that I should be off Pentasa. Although he didn't think the tremors could be from it. The tremors are gone now that I am off the pills. This is a cautionary tale for anyone taking medication, rare side effects exist and someone has to be the first to report them, then many more have to experience them AND report them for them to become"known" side effects.
It's your body you know it best. The reason you see commercials stating "if you took drug xyz and experienced death and dismemberment" is because the only way to know the really bad rarest side effects is for lots of people to take them.
All medications have good, I loved the effects of pentasa on my crohn's until I looked like a junkie in withdrawl! Anyone on any medication has to be their own advocate if something doesn't seem right.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask A Question About Crohn's Disease.